the last month or two, bad anxiety kicked in and my doctor told me to take them as prescribed, which would have been 1.5mg a day. I still didn't take that much, and not every day. I maybe took 1/2 of one of the pills...which would have been just 1/4 of a milligram here and there.
The past few weeks though, even on this miniscule dose, I am suffering from rebound anxiety.
I want to taper off, its extremely hard. My doctor wants me to up it slightly, start an SSRI, and then slowly taper off the benzo. Or switch to a different benzo, longer acting one since they are easier to taper off.
I'm torn between wanting all chemicals out of my body...and trying the SSRI since I have been seriously considering it for the past 6 monthns anyway.
I do NOT like the unpredictable nature of Xanax though. sometimes you rebound after 2 hours, sometimes you are fine for a few days, then get hit hard with withdrawl, pounding heart, etc.
Anyway, had full blood work done, seeing a psychiatrist next week. Not sure what to do.
I'm sorry you're struggling.
"In life, unlike chess, the game continues after checkmate." - Asimov
"Be patient and tough; someday this pain will be useful to you." - Ovid
I would suggest that you ask to switch to a different more predictable benzo and then wean from there. The last thing I would do is go up on doses of Xanax.
So you need to consider is there something feeding the anxiety? If so deal with that. If there isn't and you are still feelin anxious is there a way for you to burn off that nervous energy? Exercise? Meditation ?
If you aren't feeling like you are getting what you want from your Dr/Psych then it may time to consider a change.
Just knowing that the changes you are experiencing are normal should help some.
Hang in there
I've done extensive research on this topic and I could write quite a bit (and let me know if you want to know more), but I would take your doctor up on the switch to a longer-acting benzo, preferably Valium. Make sure you're feeling okay on the Valium before you start reducing your dose! Switching takes a little time to even out. And don't ever be afraid to give yourself more time to adjust to a new dose.
I never realized that such a tiny, sporadic dose could cause such dependence. The rebound anxiety is 3 times worse than the anxiety that caused me to take it in the first place. Seeing my doctor Tuesday. I do like the idea of the longer acting, more predictable benzo.
Yep, exercising, meditating, eating well.
Just waking up at 1am many nights, heart pounding, sweating. Comes on within 2 days of lowering or skipping doses. And I only take two doses a day! I shaved about 1/3 off one of the pills..did that for a couple of days. My body said "uh oh...no way" Crazy med.
I started on Klonopin 6 mg/day back in 2003 (well, started on a lower dose, but my psychiatrist ramped me up really fast) because I had a couple panic attacks. I wish I had known how hard it would have been to come off.
However, I'm finally to a point where I have a good system going for getting off it. For me, taking part of it as a liquid and making a very small cut every day seems to work best (with some breaks). It might take a couple years, but I'll be off it eventually (I just hit 2 mg/day).
[This message edited by ProbableIceCream at 11:13 PM, February 19th (Wednesday)]
So, will give Zoloft a try. Worried about side effects. Years ago I took Prozac with great results. Just felt like myself again. Hopefully Zoloft is similar.
[This message edited by SI Staff at 3:53 PM, February 25th (Tuesday)]
But I told her I want off any sedatives and actually have no problem with taking an SSRI, even long term if it helps me. My feeling is if you need a little pill every day to help balance things out, so what?
So I ended up going on a low dosage of an SSRI (20mg Prozac), and after a settling in period, it helped with both my depression AND my panic attacks! Here I thought it was just going to help with my depression. My panic attacks were horrible and frequent, too (several severe ones a day).
Just wanting to share my own personal experience, with the disclaimer that I have absolutely no medical training.
Best of luck to you!